Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

What are the drug interactions Librium, nurotin, tracedone, oxycodone and dexidrine with Nucynta?

User rating for this question
Very Good
Answered by

Addiction Medicine Specialist
Practicing since : 2002
Answered : 1486 Questions
DRUG interactions with the following meds: Librium, nurotin, tracedone, oxycodone, and dexedrine with Nucynta ER ( pardon mispelings }
Posted Fri, 20 Dec 2013 in Mental Health
Answered by Dr. Preeti Parakh 1 hour later
Brief Answer: Listed below. Detailed Answer: Hi, Welcome to Healthcare Magic! Nucynta ER contains Tapentadol which is an opioid. It has interactions with many drugs including some of those mentioned by you. Tapentadol when taken with Librium has chances of an increased risk of respiratory depression, psycho-motor impairment, hypotension, profound sedation, coma or death. The same risks are with Neurontin also but to a lesser extent. Combining Tapentadol with Trazodone can increase the risk of a rare but serious condition called the serotonin syndrome, which may include symptoms such as confusion, hallucination, seizure, extreme changes in blood pressure, increased heart rate, fever, excessive sweating, shivering or shaking, blurred vision, muscle spasm or stiffness, tremor, inco-ordination, stomach cramp, nausea, vomiting, and diarrhea. Severe cases may result in coma and even death. Tapentadol may increase the effects of Dexedrine which is an amphetamine, and also side effects such as jitteriness, nervousness, anxiety, restlessness, and racing thoughts. There is also a risk of serotonin syndrome. With Oxycodone, there is a serious risk of respiratory depression, psycho-motor impairment, sedation, coma and death as both are opioids. Hope this clears up things for you. Please free to ask if you need any clarifications. Best wishes. Dr Preeti Parakh MD Psychiatry
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor